Integral equation formulation for buoyancy-driven convection problems

J. S. Vrentas, C. M. Vrentas, R. Narayanan, S. S. Agrawal

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

An integral equation formulation for buoyancy-driven convection problems is developed and illustrated. Buoyancy-driven convection in a bounded cylindrical geometry with a free surface is studied for a range of aspect ratios and Nusselt numbers. The critical Rayleigh number, the nature of the cellular motion, and the heat transfer enhancement are computed using linear theory. Green's functions are used to convert the linear problem into linear Fredholm integral equations. Theorems are proved which establish the properties of the eigenvalues and eigenfunctions of the linear integral operator which appears in these equations.

Original languageEnglish (US)
Pages (from-to)277-299
Number of pages23
JournalApplied Scientific Research
Volume39
Issue number4
DOIs
StatePublished - Dec 1 1982

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Fingerprint

Dive into the research topics of 'Integral equation formulation for buoyancy-driven convection problems'. Together they form a unique fingerprint.

Cite this